Alert archive / New York / Tornado Warnings in 2010
Tornado Warning 7, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 25, 2010, 3:40 PM EDT for Suffolk County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2010, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 25, 2010, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 26 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:40 PM EDT | TSTM WND DMG | Babylon, NY | LARGE TREE DOWN ON WIRES |
| Jul 25, 3:42 PM EDT | HAIL 0.88 | Bay Shore, NY | |
| Jul 25, 3:45 PM EDT | TSTM WND DMG | West Islip, NY | WIDESPREAD TREE DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WFUS51 KOKX 251940
TOROKX
NYC103-252015-
/O.NEW.KOKX.TO.W.0007.100725T1940Z-100725T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 415 PM EDT...
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAY
SHORE...OR NEAR BABYLON...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAPTREE STATE PARK...ROBERT MOSES STATE PARK...ISLIP...
RONKONKOMA...SAYVILLE...HOLBROOK...PATCHOGUE...DAVIS PARK AND
MASTIC BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEAST NEW JERSEY.
&&
LAT...LON 4064 7335 4067 7326 4065 7320 4067 7306
4074 7288 4076 7291 4074 7293 4075 7301
4073 7303 4073 7313 4070 7314 4071 7323
4069 7326 4066 7341 4083 7338 4078 7280
4077 7279 4078 7271 4068 7299 4063 7318
TIME...MOT...LOC 1941Z 278DEG 42KT 4072 7327
$$
MALOIT2 follow-up statements
303
WWUS51 KOKX 252003
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT SUN JUL 25 2010
NYC103-252015-
/O.CON.KOKX.TO.W.0007.000000T0000Z-100725T2015Z/
SUFFOLK NY-
403 PM EDT SUN JUL 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SUFFOLK
COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DAVIS PARK...OR 7
MILES SOUTHEAST OF PATCHOGUE...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARMANS
RIVER AND MASTIC BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4066 7312 4067 7306 4074 7288 4076 7291
4074 7293 4075 7301 4073 7303 4073 7311
4081 7309 4078 7280 4077 7279 4078 7271
4068 7299 4064 7312
TIME...MOT...LOC 2003Z 278DEG 42KT 4068 7293
$$
MALOIT727
WWUS51 KOKX 252014
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT SUN JUL 25 2010
NYC103-252024-
/O.EXP.KOKX.TO.W.0007.000000T0000Z-100725T2015Z/
SUFFOLK NY-
414 PM EDT SUN JUL 25 2010
...THE TORNADO WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT 415 PM
EDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE WARNING
IS BEING ALLOWED TO EXPIRE.
LAT...LON 4066 7312 4067 7306 4074 7288 4076 7291
4074 7293 4075 7301 4073 7303 4073 7311
4081 7309 4078 7280 4077 7279 4078 7271
4068 7299 4064 7312
TIME...MOT...LOC 2014Z 278DEG 42KT 4066 7276
$$
MALOITWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:02 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 25, 3:02 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT SUN JUL 25 2010 .SYNOPSIS... A COLD FRONT MOVES EAST THIS EVENING...THEN HIGH PRESSURE BUILDS INTO THE REGION FOR MUCH OF THE NEW WEEK. UNSETTLED WEATHER RETURNS LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... COLD FRONT CONTINUES TO WORK THROUGH THE REGION. SHOWERS AND THUNDERSTORMS CURRENTLY IMPACTING WESTERN ZONES...AND WILL TRACK EAST THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS. WITH STORMS DEVELOPING ACROSS CT...LOOKING LIKE EARLIER MODELS OF THE HRRR IS BEGINNING TO VERIFY. THE STRONGEST OF THE THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON...PRODUCING HEAVY RAIN AND DAMAGING WINDS. THE STRONGEST OF THE STORMS SHOULD BE OVER BETWEEN 7 PM AND 8 PM. SEVERE THUNDERSTORM WATCH UP FOR NJ THROUGH 7 PM. WILL CARRY CAT POPS FOR A COUPLE OF HOURS THROUGH THE EVENING HOURS...TAPERING DOWN TO CHANCE POPS OUT EAST. AFTER 8 PM...MOST OF THE PRECIP SHOULD BE SOUTH OF THE REGION AND TAPERING OFF. WITH CLOUDS/RAIN ON THE DOORSTEP OF NYC...TEMPS SHOULD DROP INTO THE 80S OVER THE NEXT HOUR OR SO. THE HEAT INDEX HAS FALLEN BELOW 95...SO WILL GO AHEAD AND CANCEL THE HEAT ADVISORY WITH THE AFTERNOON FORECAST PACKAGE. WINDS SHIFT NORTH THIS EVENING AS HIGH PRES BEGINS TO BUILD INTO THE REGION BEHIND THE FRONT. SKIES WILL RAPIDLY CLEAR OUT AND DRYER AIR WILL BUILD SOUTH. OVERNIGHT LOWS WILL DROP TO AROUND 70 IN/AROUND NYC...AND INTO THE MID TO UPPER 60S ELSEWHERE. THE LOWER HUDSON VALLEY WILL DROP INTO THE UPPER 50S TO LOWER 60S. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... HIGH PRES BUILDS OVER THE GREAT LAKES ON MON...AND NORTHERLY WINDS USHER A SOMEWHAT COOLER BUT MUCH DRYER AIRMASS INTO THE REGION. SFC DEWPOINTS WILL DROP FROM THE UPPER 60S TO LOWER AND MIDDLE 50S ON MON. THE HIGH BUILDS OVER THE AREA ON TUE BEFORE DEPARTING ON WED. WITH THE HIGH OFFSHORE...HUMIDITY LEVELS WILL BEGIN TO CREEP BACK UP AS RETURN FLOW DEVELOPS. HIGHS WILL GENERALLY TOP OFF IN THE UPPER 80S TO LOWER 90S WITH THE WARMEST TEMPS ACROSS NYC/NE NJ AND SLIGHTLY COOLER TEMPS AT THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... STARTING OUT THE LONG TERM...FOR WEDNESDAY NIGHT...COLD FRONT TO OUR WEST WILL BE APPROACHING. OFFSHORE HIGH WILL CONTINUE TO DRAW IN A MORE HUMID AIRMASS. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS HEIGHTS FALL WITH AN UPPER LEVEL TROUGH MOVING INTO THE NORTHEAST. THE TROUGH WILL HELP MOVE THE COLD FRONT ACROSS THE AREA ON THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...WITH CONTINUED HEIGHT FALLS AS TROUGH MOVES THROUGH ALONG WITH THE COLD FRONT. THIS WILL ALLOW FOR INCREASED SHEAR AND WITH ENOUGH SURFACE INSTABILITY...CONVECTION COULD GET ORGANIZED. DRY WEATHER RETURNS FRIDAY THROUGH THE NEXT WEEKEND WITH HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES WITH NW FLOW ALOFT. BY SUNDAY...HIGH WILL BE SHIFTING OFFSHORE AND FLOW ALOFT WILL BE TURNING MORE ZONAL. THEREFORE...NEAR NORMAL TEMPS CAN BE EXPECTED WITH GRADUALLY MORE HUMID CONDITIONS BY SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... GENERALLY VFR CONDITIONS. A COLD FRONT WILL APPROACH THIS AFTERNOON AND PASS THROUGH THIS EVENING. THIS WILL RESULT IN 2-3 HOUR PERIOD OF SHOWERS AND THUNDERSTORMS...GENERALLY BETWEEN 18Z AND 22Z. SOME SHOWERS AND STORMS MAY PRODUCE SUB-VFR CONDITIONS...HOWEVER IT SHOULD NOT LAST VERY LONG. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION WITH VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD. WINDS WILL START OFF FROM THE WEST-NORTHWEST AND BECOME MORE WESTERLY THIS EVENING. ONCE THE FRONT PASSES THROUGH WIND BECOME MORE NORTHERLY AND MAY GUST FOR A FEW HOURS BEFORE SUBSIDING TO LESS THAN 10 KT AFTER MIDNIGHT. WINDS ON MONDAY WILL INCREASE AND BECOME MORE WESTERLY OUTLOOK FOR 12Z MON THROUGH THU... MON AFTERNOON...VFR WITH GUSTY W-NW WINDS. MON NIGHT-WED MORNING...VFR. WED AFTERNOON/NIGHT...CHANCE OF SUB-VFR IN SHOWERS/TSTMS. THU...VFR. && .MARINE... COLD FRONT MOVES THROUGH THE WATERS THIS EVENING...AND NW FLOW WILL INCREASE TO AROUND 15 KT WITH 20 KT GUSTS POSSIBLE... ESPECIALLY ON THE OCEAN WATERS. THINK GUSTS SHOULD REMAIN BELOW SCA CRITERIA. SEAS AROUND 4 FT ON THE OCEAN AND SHOULD REMAIN JUST BELOW SCA CRITERIA AS WELL. WINDS DIMINISH ON MON. WITH HIGH PRES OVER THE AREA FOR THE START OF THE NEW WEEK...TRANQUIL CONDITIONS WILL BE IN PLACE THROUGH THE MIDDLE OF THE WEEK. A COLD FRONT MOVES THROUGH THE WATERS WED NIGHT THROUGH THU. SEAS SHOULD BUILDS TO SCA CRITERIA ON THE OCEAN DURING THAT TIME. && .HYDROLOGY... SCATTERED AFTERNOON/EVENING CONVECTION COULD RESULT IN LOCALLY HEAVY RAINFALL WITH 1+ INCH RAINFALL POSSIBLE. OTHERWISE...AREAL QPF WILL GENERALLY BE AROUND 1/4 TO 1/2 INCH. DRY WEATHER THEN IN PLACE THROUGH THE MIDDLE OF THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...JM AVIATION...BC/PW MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Jul 25, 3:16 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT SUN JUL 25 2010 NYZ072>074-261000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-076-261000- KINGS (BROOKLYN)-QUEENS- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-080-081-261000- NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ067>071-078-079-261000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-261000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 316 PM EDT SUN JUL 25 2010 ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-261000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 2:41 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN JUL 25 2010
CTZ005-009-NYZ069>071-251930-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
241 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
EAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4123 7405 4134 7343 4112 7327 4110 7335
4106 7341 4105 7345 4104 7347 4104 7349
4102 7352 4102 7354 4101 7355 4097 7390
4100 7390 4101 7394
PWLocal storm report, Jul 25, 3:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST GARFIELD 40.88N 74.11W
07/25/2010 E56 MPH BERGEN NJ TRAINED SPOTTER
&&
MSLocal storm report, Jul 25, 3:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG HASBROUCK HEIGHTS 40.86N 74.07W
07/25/2010 BERGEN NJ TRAINED SPOTTER
DOWNED TREES ON WIRES
&&
MSLocal storm report, Jul 25, 3:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST SEA CLIFF 40.85N 73.64W
07/25/2010 E58 MPH NASSAU NY NWS EMPLOYEE
&&
MSLocal storm report, Jul 25, 3:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND SEA CLIFF 40.85N 73.64W
07/25/2010 E58 MPH NASSAU NY NWS EMPLOYEE
&&
MSLocal storm report, Jul 25, 3:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM MARINE TSTM WIND LARCHMONT 40.93N 73.75W
07/25/2010 M51 MPH WESTCHESTER NY MESONET
LARCHMONT HARBOR
&&
MSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:42 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 63 min |
| Jul 24, 11:48 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 57 min |
| Jul 25, 12:22 AM EDT | Severe Thunderstorm Warning | OKX | Westchester | 38 min |
| Jul 25, 12:27 AM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 25, 12:41 AM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 25, 1:24 AM EDT | Special Weather Statement | OKX | Nassau | 66 min |
| Jul 25, 1:25 AM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 25, 1:36 AM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 25, 1:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Jul 25, 2:20 PM EDT | Special Weather Statement | OKX | Bronx, New York, Richmond, Rockland | 55 min |
| Jul 25, 2:41 PM EDT | Special Weather Statement | OKX | Westchester | 49 min |
| Jul 25, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Rockland, Westchester | 34 min |
| Jul 25, 2:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 25, 3:01 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens, Suffolk | 44 min |
| Jul 25, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Jul 25, 3:30 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 25, 3:36 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 25, 3:56 PM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Jul 25, 4:02 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 25, 4:21 PM EDT | Special Marine Warning | OKX | 23 min |
Nearby
Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.